Alert archive / Indiana / Beach Hazards Statements in 2018

Beach Hazards Statement 15, NWS Chicago, IL

August 28, 2018Lake County, Porter County, Indiana

NWS Chicago, IL issued this beach hazards statement at Aug 28, 2018, 4:45 PM CDT for Lake County, Porter County, Indiana. It took effect at Aug 29, 2018, 1:00 PM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Aug 28, 2018, 4:45 PM CDT (21:45 UTC)
In effect from
Aug 29, 2018, 1:00 PM CDT
Expired
Aug 30, 2018, 3:00 AM CDT
In force
14 hr
Issued by
NWS Chicago, IL

Counties Lake County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 73 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2018-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1377 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2018-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 370 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1377 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
370 m²/s²
0-3 km storm-relative helicity
347 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted.

879 
WHUS43 KLOT 282145
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
445 PM CDT Tue Aug 28 2018

INZ002-290545-
/O.NEW.KLOT.BH.S.0015.180829T1800Z-180830T0800Z/
Porter-
445 PM CDT Tue Aug 28 2018

...BEACH HAZARDS STATEMENT IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH LATE WEDNESDAY NIGHT...

The National Weather Service in Chicago has issued a Beach
Hazards Statement...which is in effect from Wednesday afternoon
through late Wednesday night. 

* LOCATION...Porter County Indiana.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 to 5 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you into deeper water along the pier structure.

Exposed beaches are more likely to experience the most
significant wave and current impacts. Impacts at beaches with
protective breakwalls or jetties will be subject to the
orientation of structures as well as wind and wave direction.

&&

$$
6 follow-up statements
678 
WHUS43 KLOT 290627
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
127 AM CDT Wed Aug 29 2018

INZ002-291600-
/O.CON.KLOT.BH.S.0015.180829T1800Z-180830T0800Z/
Porter-
127 AM CDT Wed Aug 29 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 PM CDT THIS
AFTERNOON THROUGH LATE TONIGHT...

* LOCATION...Porter County Indiana.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 to 5 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you into deeper water along the pier structure.

Exposed beaches are more likely to experience the most
significant wave and current impacts. Impacts at beaches with
protective breakwalls or jetties will be subject to the
orientation of structures as well as wind and wave direction.

&&

$$

KMD
535 
WHUS43 KLOT 290924
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
424 AM CDT Wed Aug 29 2018

INZ001-291730-
/O.EXA.KLOT.BH.S.0015.180829T1800Z-180830T0800Z/
Lake IN-
424 AM CDT Wed Aug 29 2018

...BEACH HAZARDS STATEMENT IN EFFECT FROM 1 PM CDT THIS AFTERNOON
THROUGH LATE TONIGHT...

The National Weather Service in Chicago has issued a Beach
Hazards Statement...which is in effect from 1 PM CDT this
afternoon through late tonight. 

* LOCATION...Lake County Indiana.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 to 5 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you into deeper water along the pier structure.

Exposed beaches are more likely to experience the most
significant wave and current impacts. Impacts at beaches with
protective breakwalls or jetties will be subject to the
orientation of structures as well as wind and wave direction.

&&

$$

INZ002-291730-
/O.CON.KLOT.BH.S.0015.180829T1800Z-180830T0800Z/
Porter-
424 AM CDT Wed Aug 29 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 PM CDT THIS
AFTERNOON THROUGH LATE TONIGHT...

* LOCATION...Porter County Indiana.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 to 5 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you into deeper water along the pier structure.

Exposed beaches are more likely to experience the most
significant wave and current impacts. Impacts at beaches with
protective breakwalls or jetties will be subject to the
orientation of structures as well as wind and wave direction.

&&

$$

KMD
600 
WHUS43 KLOT 291402
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
902 AM CDT Wed Aug 29 2018

INZ001-002-292300-
/O.CON.KLOT.BH.S.0015.180829T1800Z-180830T0800Z/
Lake IN-Porter-
902 AM CDT Wed Aug 29 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 PM CDT THIS
AFTERNOON THROUGH LATE TONIGHT...

* LOCATION...Lake Michigan beaches of northwest Indiana.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 to 6 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you into deeper water along the pier structure.

Exposed beaches are more likely to experience the most
significant wave and current impacts. Impacts at beaches with
protective breakwalls or jetties will be subject to the
orientation of structures as well as wind and wave direction.

&&

$$

Kluber
540 
WHUS43 KLOT 292008
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
308 PM CDT Wed Aug 29 2018

INZ001-002-300415-
/O.CON.KLOT.BH.S.0015.000000T0000Z-180830T0800Z/
Lake IN-Porter-
308 PM CDT Wed Aug 29 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 3 AM CDT
THURSDAY...

* LOCATION...Lake Michigan beaches of northwest Indiana.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 to 6 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you into deeper water along the pier structure.

Exposed beaches are more likely to experience the most
significant wave and current impacts. Impacts at beaches with
protective breakwalls or jetties will be subject to the
orientation of structures as well as wind and wave direction.

&&

$$

- Izzi
282 
WHUS43 KLOT 300145
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
845 PM CDT Wed Aug 29 2018

INZ001-002-300800-
/O.CON.KLOT.BH.S.0015.000000T0000Z-180830T0800Z/
Lake IN-Porter-
845 PM CDT Wed Aug 29 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 3 AM CDT
THURSDAY...

* LOCATION...Lake Michigan beaches of northwest Indiana.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 to 6 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you into deeper water along the pier structure.

Exposed beaches are more likely to experience the most
significant wave and current impacts. Impacts at beaches with
protective breakwalls or jetties will be subject to the
orientation of structures as well as wind and wave direction.

&&

$$
307 
WHUS43 KLOT 300812
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
312 AM CDT Thu Aug 30 2018

INZ001-002-300915-
/O.EXP.KLOT.BH.S.0015.000000T0000Z-180830T0800Z/
Lake IN-Porter-
312 AM CDT Thu Aug 30 2018

...BEACH HAZARDS STATEMENT HAS EXPIRED...

Waves have settled into the 2 to 4 foot range across the Indiana 
beaches.

$$

Rodriguez

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Aug 28, 3:44 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Aug 28, 3:44 PM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
344 PM CDT Tue Aug 28 2018

.MESOSCALE DISCUSSION...
154 PM CDT

The weak elevated convection that has been festering much of the
day continues in the vicinity of I-80, however in the past 45 to
60 minutes have seen significant intensification of the elevated
activity near the Mississippi River, likely an indication that
this activity is become rooted in or very near the boundary
layer. Wouldn't be surprised to see some of the storms over NW IL
take a similar evolution and begin to feed on the more unstable BL
air mass and begin to intensify.

Considerable mid and some high level cloudiness has retarded
heating in some areas, while there have been pockets of fairly
strong heating/destabilization. Assuming the storms near the MS
River are able to continue to find unstable BL air to feed on,
then they should be able to thrive given the fairly respectable
(by August standards) shear profiles. Visible satellite imagery
does show some large breaks in the cloudiness over our NW CWA, so
while the storms are currently moving more NNE, could see a
tendency in the next hour or two for these stronger cells to
propagate toward the juicier air over our western CWA or for new
development ahead of this activity to affect our western CWA.

Elsewhere, visible satellite imagery shows BL based Cu field
becoming increasing agitated from southern Grundy/northern
Livingston Counties east into Kankakee and Lake Counties Indiana.
Convective initiation (CI) is possible within the next hour or two
in this area as well. The KLOT WSR-88d VWP shows unidirectional
flow from sfc up to 30kft+ with not much speed shear either. This
confirms what is seen on the SPC mesoanalysis page which is a
pretty sharp gradient in the effective shear, with values
decreasing significantly over the southeastern half of the CWA. So
if CI takes place, moderate to strong instability could allow for
a brief/pulse type severe threat, but the weak shear profiles
over that portion of the CWA should preclude an organized or
significant severe weather threat.

See short term AFD to be issued by 3 pm for more details on
tonight's convective threat.

- Izzi

&&

.SHORT TERM...
252 PM CDT

Through Wednesday...

Extremely complicated forecast today with limited confidence going
forward over the next 12-15 hours. Outflow boundaries from
overnight/morning convection have disrupted the thermo/wind fields
across northern IL, and have thus introduced a very complex set-up.

Initially, it was anticipated that these outflow boundaries would
easily wash out by this afternoon, allowing instability to
regenerate across much of the CWA. Instead, convection and mid-level
clouds continued to focus from SE Iowa eastward generally along I-80.
Because of this, hi-res guidance has had a terrible handle on any
developing convection, thus throwing off any model analysis of the
thermo evolution across the CWA. Based off radar, surface obs and
satellite trends, the complexity of the environment remains evident.

Current thinking is that ongoing deep convection along the MS River
will expand NE with an air mass less affected by prior convection,
and in line with most appreciable deep-layer shear. This would
ultimately clip the NW CWA west of I-39 late this afternoon.
Isolated severe thunderstorms will be possible within this cluster,
with strong winds and large hail both possible.

Farther east along the residual outflow boundary just south of I-80,
additional convection has developed over the past hour. Similar to
the convective trends across west-central IL earlier today, this
convection will initially struggle to shift much north of I-80 over
the next hour or two as the airmass across NE IL continues to
recover from morning convection.

Focus then turns to cold pool development with the cluster over the
MS River. There remains the potential for any well organized cold
pool to begin to propagate eastward along the boundary near I-80.
This activity would likely remain south of the Chicago metro, and
produce an isolated to scattered severe thunderstorm risk for wind
if the sufficient 0-3km shear maintains the cold pool to the east.

Next, developing strong to severe convection extending from Green
Bay to SE of Omaha will shift SE through this evening. Confidence
has continued to decrease on how this convection will evolve across
the CWA given potential impacts of earlier convection and ongoing
activity west of the CWA. Am still expecting severe wind potential
along this line of activity, particularly across northern IL
wherever the environment has yet to be worked over by prior
convection. All of this activity will continue to shift SE late this
evening into the overnight hours while weakening/gusting out with
the loss of more substantial instability.

Lastly, heavy rain potential still exists given high PWATs of near
2" and the potential for training convection. However, because of
potential for multiple waves of convection focusing on different
areas vs one area, will continue to hold off on any flood watches.
With that said, localized flash flooding will still be possible for
any location mainly north of I-80 if training does occur.

Wednesday: A cold front will shift SE across the CWA mid-morning
through mid-afternoon. Gusty NW winds behind the front will produce
dangerous swimming conditions for the NW IN beaches of Lake Michigan
during the afternoon. Otherwise, showers should gradually diminish
with the passage of the cold front.

Kluber

&&

.LONG TERM...
203 PM CDT

Wednesday Night through Tuesday...

Wednesday night through Thursday night should be relatively quiet
as the cold front settles over the Ohio Valley and high pressure
builds into the Great Lakes. Temperatures should be relatively
mild through this period with lows in the 50s outside the urban
heat island and afternoon highs Thursday in the low to mid 70s.

Pattern sets the stage for more active weather later Friday
through the weekend. Surface ridge axis shifts to our east Friday
while low pressure deepens over the Canadian Prairies with
general troughiness across much of the plains. Return flow results
in dew points pushing back up into the mid to upper 60s locally
on Friday which contributes to moderate instability developing
across the local area. By Friday afternoon, guidance indicates a
corridor of moderate WAA focused to our west and northwest
superimposed over the greatest instability in the region. This
should be the focus for convection through the day Friday though
some of that activity may propagate eastward into the local CWA
later in the day. Temperatures should be fairly warm Friday with
80s returning area-wide. 850mb thermal ridge shifts overhead
Saturday. Forecast is for mid-80s on Saturday with uncertainty
from cloud cover and convective chances, but couldn't rule out
upper 80s to around 90F Saturday which is supported by climo with
given 925/850mb temps if skies remain less cloudy and precip holds
off until late.

Meanwhile, precip chances do ramp up across the area on Saturday
as instability axis shifts overhead and tail end of a cold front
from the Canadian low settles over portions of the Midwest. With
the best upper level support to our north, front looks to lose
steam and should become more west-east oriented Saturday night
into Sunday. The stalling front will support additional precip
chances in or near the area Sunday, though smaller scale processes
will drive forecast details by this point. Another cold front is
progged to move across the region around midweek, though there are
significant timing differences at this distance.

Deubelbeiss

&&

.AVIATION...
For the 18Z TAFs...

Extremely complex/complicated and low confidence forecast over
the next 12-15 hours with TS potential. Model guidance has
struggled considerably with ongoing convection in the region so
far today, resulting in less confidence in the near-term forecast.

An area of SHRA with embedded convection SW of the terminals at
18Z is expected to remain west of all but RFD through this
afternoon as better forcing and instability is focused there.
However, there is still the potential an isolated SHRA or TS could
reach DPA/ORD/MDW after 21Z. With low chance of occurring, did
not include a mention in the TAF.

A main line of convection, with possibly strong to severe winds,
is expected to shift eastward across all terminals this evening.
Very heavy rain will also be possible with the initial
thunderstorms and result in IFR to possibly LIFR visibility at
times. Behind the initial line of TS, additional rounds of SHRA
and TS will gradually give way to just SHRA late tonight.

Behind the main SHRA/TS, low-end MVFR to high-end IFR ceilings are
expected for several hours late tonight through mid-morning
Wednesday before gradually lifting as a cold front crosses the
terminals.

Kluber

&&

.MARINE...
343 PM CDT

A trough will remain over the northern half to third of Lake
Michigan this evening and slowly sag south tonight. East winds
will back to the north on the northern side of the trough while to
the south expect south to southwest winds to prevail through
tonight. The trough will slowly shift south as a cold front
overnight through midday Wednesday with northerly winds of 15 to
25 kt overspreading the entire lake in its wake. Winds should
gradually diminish Wednesday night into Thursday as high pressure
builds over the region. By Friday fresh south winds will develop
behind the ridge axis. Moderate south flow will continue into the
day Saturday, then another cold front is progged to move down the
lake Saturday night into Sunday.

BMD

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory...ILZ023-ILZ032-ILZ033-ILZ039 until 7 PM Tuesday.

IN...Heat Advisory...INZ010-INZ011-INZ019 until 7 PM Tuesday.

LM...Small Craft Advisory...nearshore waters
     until 4 PM Tuesday.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Aug 28, 12:03 PM CDT, 4 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
1203 PM CDT Tue Aug 28 2018

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
291715-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-DuPage-Cook-
La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford-
Lake IN-Porter-Newton-Jasper-Benton-
1203 PM CDT Tue Aug 28 2018 /103 PM EDT Tue Aug 28 2018/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Significant Thunderstorm Risk...with an associated:
     Elevated hail risk...up to quarter size.
     Elevated damaging wind risk...up to 60 mph.
     Limited Tornado risk.
  Significant Flooding Risk.
  Elevated Excessive heat Risk.

DISCUSSION...

Scattered thunderstorms are likely through tonight. Some of the
storms could become severe with the primary risk being locally
damaging winds. In addition, due to the very moist air mass in
place, the potential exists for locally heavy rainfall which
could result in a flash flood threat.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday...
  Limited Thunderstorm Risk.
Friday through Monday...
  Limited Thunderstorm Risk.

.SPOTTER INFORMATION STATEMENT...

 Spotters may be needed this afternoon into tonight.

GENERAL STORM MOTION OF THE DAY:

 Moving toward east or northeast at 25 to 35 mph.

LMZ740>745-291715-
Winthrop Harbor to Wilmette Harbor-
Wilmette Harbor to Northerly Island-
Northerly Island to Calumet Harbor-Calumet Harbor to Gary-
Gary to Burns Harbor-Burns Harbor to Michigan City-
1203 PM CDT Tue Aug 28 2018

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Significant Thunderstorm Risk...with an associated:
     Limited hail risk...up to quarter size.
     Elevated thunderstorm wind gust risk...up to 50 knots.
     Limited Waterspout Risk.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday...
  Limited Thunderstorm Risk.
Friday through Monday...
  Limited Thunderstorm Risk.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-291715-
Lake Michigan from Michigan City IN to St. Joseph MI 5 NM
offshore to Mid Lake-
Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and north of a line from Charlevoix MI to South
Fox Island 5 NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to
Mid Lake-
Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to
Mid Lake-
Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5 NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5 NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM
offshore to Mid Lake-
Lake Michigan Holland to Whitehall MI 5 nm off shore to mid-
line of lake-
Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid
Lake-
Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to
Mid Lake-
1203 PM CDT Tue Aug 28 2018

This Hazardous Weather Outlook is for portions of the open waters
of Lake Michigan.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Significant Thunderstorm Risk...with an associated:
     Limited hail risk...up to quarter size.
     Elevated thunderstorm wind gust risk...up to 50 knots.
     Limited Waterspout Risk.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday...
  Limited Thunderstorm Risk.
Friday...
  Limited Thunderstorm Risk.
Saturday...
  Elevated Thunderstorm Risk.
Sunday and Monday...
  Limited Thunderstorm Risk.

- Izzi

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Special weather statement, Aug 28, 3:42 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville Il
342 PM CDT TUE AUG 28 2018

ILZ010-019-282100-
La Salle IL-Lee IL-
342 PM CDT TUE AUG 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LA SALLE AND
SOUTHEASTERN LEE COUNTIES UNTIL 400 PM CDT...

At 341 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Amboy to near La Moille to near DePue.
Movement was east at 50 mph.

Wind gusts of up to 55 mph will be possible with these storms.

Strong thunderstorms will be near...
  Mendota around 355 PM CDT.

Other locations impacted by these storms include Troy Grove,
Sublette, West Brooklyn and Compton.

Including the following interstate...
 I-39 between mile markers 62 and 82.

This includes...  Tri-County Fairgrounds.

LAT...LON 4173 8904 4157 8898 4142 8902 4137 8916
      4158 8917 4158 8937 4168 8940
TIME...MOT...LOC 2041Z 249DEG 42KT 4164 8929 4149 8924 4136 8928

IZZI
Special weather statement, Aug 28, 4:00 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville Il
400 PM CDT TUE AUG 28 2018

ILZ010-011-019-282115-
De Kalb IL-La Salle IL-Lee IL-
400 PM CDT TUE AUG 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LA SALLE...
SOUTHEASTERN LEE AND SOUTHWESTERN DE KALB COUNTIES UNTIL 415 PM
CDT...

At 359 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Paw Paw to near Mendota to near North
Utica. Movement was east at 45 mph.

Wind gusts of up 55 mph will be possible with these storms.

Strong thunderstorms will be near...
  Paw Paw around 405 PM CDT.
  Earlville around 410 PM CDT.
  Shabbona and Leland around 415 PM CDT.

Other locations impacted by these storms include Compton.

Including the following interstates...
 I-39 between mile markers 66 and 85.
 I-80 between mile markers 81 and 86.

LAT...LON 4177 8882 4161 8876 4143 8873 4133 8902
      4153 8907 4171 8914
TIME...MOT...LOC 2059Z 249DEG 41KT 4170 8909 4156 8902 4140 8900

IZZI

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 1:00 PM CDTHeat AdvisoryLOTBenton, Jasper, Newton6 hr

Nearby

Beach Hazards Statements in Indiana, 2018Every beach hazards statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.